Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

What has everyone's experience with Ortho TriCyclen been? I have been on it for about 4 months, and it really doesn't work or maybe it's just my imagination. I really don't want to stay on birth control if it's not going to do anything for me. I don't need it as a contraceptive or for regulation of my period, so maybe it's not worth it. :think:

Link to comment
Share on other sites

I've been on it for a month and in combo w Retin A its improved my acne drastically but like you I don't need it as a contraceptive and I don't like being on it! =(

Link to comment
Share on other sites

I've been on it for like 8 months.

Before I started accutane, it didn't help my acne any. But I needed it anyway with the accutane. So :shrug:

(I can never remember to take that darn thing either. I even have an alarm on my phone that goes off telling me to take it. But then I start to ignore it. Not that I need it for a contraceptive or anything. beh)

Link to comment
Share on other sites

Well, I took it for almost two years, and I didn't think it did anything for me. If nothing else, it probably made my breakouts more regular, as I'd start to get them when I started the blue sections of pills. My breakouts would end when I got to the placebo week and the first week of white pills.

Plus, it made me gain MUCHO weight. Hated it. I'm on Yasmin now (after Accutane) and so far, so good. Don't have a bunch of excess weight and my periods are light. Plus, I think it's made my boobs bigger, which is weird, because I thought since I'd already been on OTC it wouldn't make that much of a difference. And as far as acne goes, for the last two months, I've only gotten a couple of tiny, pin-sized dots during the week of my period. I'm hoping the good results last. (I'm also on Tazorac cream .1% for maintenance, so that probably does something, too.)

Link to comment
Share on other sites

I was on Orthotricyclin Lo and i gained tons of weight. it did help my acne somewhat, but not enough to outweigh the getting fat part.

Link to comment
Share on other sites

I was on Orto Tricyclin for a year and it made my skin terrible. Acne is worsened by progesterone (which mimics the action of androgens) so the varying levels of progesterone in that pill throughout the month caused my acne to be constantly getting worse, then better, then worse etc.

People who suffer from acne are usually better off on BCP's that are the same for every day of the month. I switched to Diane-35 which is sooooo much better for acne because it acutally blocks androgens that cause acne (because it has cytoproterone acetate in it). Another good one for acne is Yasmin if you live in the U.S. (because you cannont get Diane-35 in the U.S). Yasmin also blocks androgens (but not as effectively as Diane-35). IMO ortho tricyclin is only helpful for women with VERY mild acne or who only suffer from PMS break outs.

Link to comment
Share on other sites

i have noticed that my breakouts are less hormone related, but my skin is far from mild.

If your break-outs aren't very hormone related then no birth control pill will help you. Hormonal treatments only help hormonal acne. Hormonal acne tends to occur around the mouth and along the jaw line. It may also occur along with increased body hair growth and excess oil on the skin.

Link to comment
Share on other sites

oh, i meant that since i've been on it they've been less hormone related. sorry for the misunderstanding.

That's a good sign. You will probably see some improvement but it can take a while. I saw maximum improvement on my pill after 6-8 months.

Link to comment
Share on other sites

I have been on ortho tricyclen lo for 5 months and have noticed a huge difference in my complexion. My face is practically clear now and I don't get pimples very often anymore. A lot of people seem to have bad experiences with otc lo but I've just had clear skin and no weight gain. Is anyone else here on otc lo as well??

Link to comment
Share on other sites

YEAH I'V EBEEN ON TRI-CYCLEN B.C.PILLS FOR 3 MONTHS AND I HAVE NO MORE ACNE! PROACTIVE DIDN'T DO ANYTHING FOR ME BUT MAKE MY RED SCARS WORSE BECAUSE OF THE BEZOL PEROXIDE IN IT. MY ACNE WAS HORMONAL SO TRY TO FIND OUT WHAT CAUSES YOUR ACNE. TRICYCLEN WORKED FAST FOR ME AFTER HAVING ACNE FOR 2 YEARS. TOO BAD I KEPT USING THAT BEZOL PEROXIDE. I DIDN'T KNOW THAT IT KEEPS THE RED MARKS FROM HEALING.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×